Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 435, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Dec 31, 2010, 3:05 PM CST for Clay County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2010, 3:05 PM CST (21:05 UTC)
- Expired
- Dec 31, 2010, 3:45 PM CST
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Clay County, AR
The radar
The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 11:42 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 31, 2:55 PM CST, 10 minutes earlier.
Area forecast discussion, Dec 31, 2:55 PM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CST FRI DEC 31 2010 .DISCUSSION... .THIS AFTERNOON AND TONIGHT...A COLD FRONT WILL MOVE THROUGH THE MID SOUTH. SPECIAL 18Z UPPER AIR SOUNDINGS FROM JAN AND LIT AS WELL AS MESOSCALE ANALYSIS DEPICT SBCAPE VALUES IN THE 750-1500 J/KG RANGE WITH AN ERODING MID LEVEL CAPPING INVERSION. MID LEVEL FORCING IS THE QUESTION MARK FOR THE SOUTHEAST TWO THIRDS OF THE REGION. A VORTICITY MAXIMA ACROSS FAR SE TX WAS RESPONSIBLE FOR CONVECTION ACROSS SOUTHERN LA. SOME OF THIS ACTIVITY MAY SPREAD INTO NORTHERN MS THIS EVENING. WILL HAVE TO WAIT AND SEE HOW THE THE REST OF THE EVENT UNFOLDS. .NEW YEARS DAY THROUGH TUESDAY...EXCEPT FOR A RESIDUAL CHANCE OF RAIN SHOWERS NEAR THE TN RIVER AND AL BORDER NEW YEARS DAY MORNING...IT WILL BE DRY WITH SLOWLY WARMING TEMPERATURES DURING THIS TIME FRAME. THE H5 FLOW BECOMES ZONAL BY MONDAY. .WEDNESDAY THROUGH FRIDAY...THE 12Z GFS AND ECMWF DIVERGE ON THEIR SOLUTIONS IN THE DAY 5-7 TIME PERIOD. THE GFS PERSISTS WITH THE H5 ZONAL FLOW...WHILE THE ECMWF ROTATES A STRONG UPPER TROUGH THROUGH THE REGION. WILL KEEP THE CURRENT FORECAST OF LOW POPS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. OKULSKI && AVIATION... 18Z TAF CYCLE LOW LEVEL STRATUS WILL BECOME BROKEN AND LIFT BEHIND GRAVITY WAVE MOVING EAST ACROSS MISSISSIPPI RIVER CURRENTLY. MVFR CEILINGS WILL DEVELOP BEHIND THIS FEATURE WITH MAINLY LOWER MVFR CEILINGS AHEAD OF IT. LINE OF BROKEN STRONG TO SEVERE STORMS WILL IMPACT TAF SITES FROM WEST TO EAST THIS AFTERNOON AND EVENING. PLAN TO CARRY TEMPO FOR +TSRA AND IFR CEILINGS/VISBYS WITH CONVECTIVE ACTIVITY. SKIES SHOULD IMPROVE TO VFR POST FRONTAL LATER TONIGHT WITH SKIES EVENTUALLY CLEARING BY NEW YEARS DAY MORNING. WINDS WILL REMAIN STRONG AND GUSTY FROM THE SOUTH PREFRONTAL AND SWITCH TO NORTHWEST POST FRONTAL WITH DIMINISHING SPEEDS. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 45 51 28 45 / 60 10 0 0 MKL 44 51 24 44 / 80 10 0 0 JBR 38 46 24 41 / 30 10 0 0 TUP 47 54 29 50 / 100 30 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Dec 31, 2:53 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 253 PM CST FRI DEC 31 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012300- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 253 PM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THIS EVENING ACROSS MOST OF THE MID SOUTH. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES CONTINUE TO BE THE HAZARDS. PLEASE REFER TO CURRENT WATCH AND WARNING STATEMENTS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...NEW YEARS DAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH THIS EVENING. OKULSKI
In the hours before
Special weather statement, Dec 31, 9:07 AM CST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 907 AM CST FRI DEC 31 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-010000- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 907 AM CST FRI DEC 31 2010 ...SEVERE WEATHER LIKELY LATER TODAY ACROSS PORTIONS OF THE MID SOUTH... A STRONG STORM SYSTEM MOVING INTO THE AREA TODAY WILL SET THE STAGE FOR A SEVERE WEATHER EVENT ACROSS PORTIONS OF THE AREA. A WARM FRONT POSITIONED ACROSS CENTRAL ARKANSAS INTO NORTH CENTRAL MISSISSIPPI THIS MORNING WILL LIFT NORTHEAST TODAY. THE AIRMASS TO THE SOUTH OF THIS FRONT HAS BECOME WARM...HUMID...AND UNSTABLE. THIS UNSTABLE AIRMASS IS EXPECTED TO OVERSPREAD THE WESTERN HALF OF THE MID SOUTH BY EARLY AFTERNOON PRIOR TO THE PASSAGE OF A STRONG COLD FRONT. THE INCREASED INSTABILITY COMBINED WITH STRONG ATMOSPHERIC WINDS WILL SET THE STAGE FOR SEVERE WEATHER ACROSS AREAS ALONG AND SOUTH OF THE WARM FRONT AND AHEAD OF THE COLD FRONT. THE GREATEST SEVERE WEATHER RISK WILL EXIST ALONG AND WEST OF INTERSTATE 55 THIS AFTERNOON INTO EARLY EVENING...INCLUDING NORTHEAST AND EAST ARKANSAS...THE MISSOURI BOOTHEEL...SOUTHWEST TENNESSEE...AND NORTHWEST MISSISSIPPI. IN THESE LOCATIONS...SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND MOVE QUICKLY EAST THROUGH THE EARLY EVENING HOURS. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW TORNADOES. THERE WILL BE A SECONDARY THREAT FOR LARGE HAIL. THE BEST TIMING FOR SEVERE WEATHER ACROSS THESE LOCATIONS WILL BE BETWEEN 2 PM CST AND 8 PM CST. FURTHER EAST...INCLUDING NORTHWEST TENNESSEE TO THE EAST OF THE MISSISSIPPI RIVER...THE TENNESSEE RIVER VALLEY OF WEST TENNESSEE...AND NORTHEAST MISSISSIPPI...THE OVERALL THREAT FOR SEVERE WEATHER WILL BE LOWER. THERE IS STILL SOME UNCERTAINTY WITH RESPECT TO HOW FAR EAST THE UNSTABLE AIRMASS WILL SPREAD. IN ADDITION...THE LOSS OF DAYTIME HEATING THROUGH THE EVENING HOURS SHOULD LIMIT OVERALL INSTABILITY. THE SEVERE THREAT IS MORE CONDITIONAL HERE...BUT IF IT DOES OCCUR EXPECT THE PRIMARY SEVERE WEATHER THREAT TO BE DAMAGING WINDS WITH A SECONDARY THREAT OF ISOLATED TORNADOES. THE BEST TIMING FOR POTENTIAL SEVERE WEATHER ACROSS THESE AREAS WILL BE BETWEEN 4 PM CST AND MIDNIGHT. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING MAY OCCUR ACROSS EASTERN PORTIONS OF THE FORECAST AREA TONIGHT AS THE COLD FRONT SLOWS ITS EASTWARD PROGRESSION. RESIDENTS ACROSS THE MID SOUTH ARE URGED TO REMAIN UPDATED WITH THE LATEST FORECAST INFORMATION AND PLAN NOW FOR THE POTENTIAL OF SEVERE WEATHER THIS AFTERNOON AND EVENING. BE PREPARED TO SEEK SAFE SHELTER IN THE EVENT SEVERE WEATHER WARNINGS ARE ISSUED AND SEVERE WEATHER BECOMES IMMINENT. JLH
Special weather statement, Dec 31, 9:19 AM CST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 919 AM CST FRI DEC 31 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-010030- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 919 AM CST FRI DEC 31 2010 ...SEVERE WEATHER LIKELY LATER TODAY ACROSS PORTIONS OF THE MID SOUTH... A STRONG STORM SYSTEM MOVING INTO THE AREA TODAY WILL SET THE STAGE FOR A SEVERE WEATHER EVENT ACROSS PORTIONS OF THE AREA. A WARM FRONT POSITIONED ACROSS CENTRAL ARKANSAS INTO NORTH CENTRAL MISSISSIPPI THIS MORNING WILL LIFT NORTHEAST TODAY. THE AIRMASS TO THE SOUTH OF THIS FRONT HAS BECOME WARM...HUMID...AND UNSTABLE. THIS UNSTABLE AIRMASS IS EXPECTED TO OVERSPREAD THE WESTERN HALF OF THE MID SOUTH BY EARLY AFTERNOON PRIOR TO THE PASSAGE OF A STRONG COLD FRONT. THE INCREASED INSTABILITY COMBINED WITH STRONG ATMOSPHERIC WINDS WILL SET THE STAGE FOR SEVERE WEATHER ACROSS AREAS ALONG AND SOUTH OF THE WARM FRONT AND AHEAD OF THE COLD FRONT. THE GREATEST SEVERE WEATHER RISK WILL EXIST ALONG AND WEST OF INTERSTATE 55 THIS AFTERNOON INTO EARLY EVENING...INCLUDING NORTHEAST AND EAST ARKANSAS...THE MISSOURI BOOTHEEL...SOUTHWEST TENNESSEE...AND NORTHWEST MISSISSIPPI. IN THESE LOCATIONS...SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND MOVE QUICKLY EAST THROUGH THE EARLY EVENING HOURS. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW TORNADOES. THERE WILL BE A SECONDARY THREAT FOR LARGE HAIL. THE BEST TIMING FOR SEVERE WEATHER ACROSS THESE LOCATIONS WILL BE BETWEEN 2 PM CST AND 8 PM CST. FURTHER EAST...INCLUDING NORTHWEST TENNESSEE TO THE EAST OF THE MISSISSIPPI RIVER...THE TENNESSEE RIVER VALLEY OF WEST TENNESSEE...AND NORTHEAST MISSISSIPPI...THE OVERALL THREAT FOR SEVERE WEATHER WILL BE LOWER. THERE IS STILL SOME UNCERTAINTY WITH RESPECT TO HOW FAR EAST THE UNSTABLE AIRMASS WILL SPREAD. IN ADDITION...THE LOSS OF DAYTIME HEATING THROUGH THE EVENING HOURS SHOULD LIMIT OVERALL INSTABILITY. THE SEVERE THREAT IS MORE CONDITIONAL HERE...BUT IF IT DOES OCCUR EXPECT THE PRIMARY SEVERE WEATHER THREAT TO BE DAMAGING WINDS WITH A SECONDARY THREAT OF ISOLATED TORNADOES. THE BEST TIMING FOR POTENTIAL SEVERE WEATHER ACROSS THESE AREAS WILL BE BETWEEN 4 PM CST AND MIDNIGHT. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING MAY OCCUR ACROSS EASTERN PORTIONS OF THE FORECAST AREA TONIGHT AS THE COLD FRONT SLOWS ITS EASTWARD PROGRESSION. RESIDENTS ACROSS THE MID SOUTH ARE URGED TO REMAIN UPDATED WITH THE LATEST FORECAST INFORMATION AND PLAN NOW FOR THE POTENTIAL OF SEVERE WEATHER THIS AFTERNOON AND EVENING. THE LATEST SEVERE WEATHER DETAILS AND GRAPHICS CAN BE FOUND IN THE GRAPHICAST SECTION ON THE MEMPHIS NATIONAL WEATHER SERVICE WEBSITE. BE PREPARED TO SEEK SAFE SHELTER IN THE EVENT SEVERE WEATHER WARNINGS ARE ISSUED AND SEVERE WEATHER BECOMES IMMINENT. JLH
Special weather statement, Dec 31, 11:20 AM CST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 1120 AM CST FRI DEC 31 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-010245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 1120 AM CST FRI DEC 31 2010 ...SEVERE WEATHER LIKELY LATER TODAY ACROSS PORTIONS OF THE MID SOUTH... A STRONG STORM SYSTEM MOVING INTO THE AREA TODAY WILL SET THE STAGE FOR A SEVERE WEATHER EVENT ACROSS PORTIONS OF THE AREA. A WARM FRONT POSITIONED ACROSS CENTRAL ARKANSAS INTO NORTH CENTRAL MISSISSIPPI THIS MORNING WILL LIFT NORTHEAST TODAY. THE AIRMASS TO THE SOUTH OF THIS FRONT HAS BECOME WARM...HUMID...AND UNSTABLE. THIS UNSTABLE AIRMASS IS EXPECTED TO OVERSPREAD THE WESTERN HALF OF THE MID SOUTH BY EARLY AFTERNOON PRIOR TO THE PASSAGE OF A STRONG COLD FRONT. THE INCREASED INSTABILITY COMBINED WITH STRONG ATMOSPHERIC WINDS WILL SET THE STAGE FOR SEVERE WEATHER ACROSS AREAS ALONG AND SOUTH OF THE WARM FRONT AND AHEAD OF THE COLD FRONT. THE GREATEST SEVERE WEATHER RISK WILL EXIST ALONG AND WEST OF LINE FROM MARTIN TENNESSEE TO SOMERVILLE TENNESSEE TO BATESVILLE MISSISSIPPI. IN THESE LOCATIONS...SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND MOVE QUICKLY EAST THROUGH THE EARLY EVENING HOURS. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW TORNADOES. THERE WILL BE A SECONDARY THREAT FOR LARGE HAIL. THE BEST TIMING FOR SEVERE WEATHER ACROSS THESE LOCATIONS WILL BE BETWEEN NOON AND 8 PM CST. FURTHER EAST...INCLUDING THE REMAINDER OF NORTHWEST TENNESSEE...THE TENNESSEE RIVER VALLEY OF WEST TENNESSEE...AND NORTHEAST MISSISSIPPI...THE OVERALL THREAT FOR SEVERE WEATHER WILL BE LOWER. THERE IS STILL SOME UNCERTAINTY WITH RESPECT TO HOW FAR EAST THE UNSTABLE AIRMASS WILL SPREAD. IN ADDITION...THE LOSS OF DAYTIME HEATING THROUGH THE EVENING HOURS SHOULD LIMIT OVERALL INSTABILITY. THE SEVERE THREAT IS MORE CONDITIONAL HERE...BUT IF IT DOES OCCUR EXPECT THE PRIMARY SEVERE WEATHER THREAT TO BE DAMAGING WINDS WITH A SECONDARY THREAT OF ISOLATED TORNADOES. THE BEST TIMING FOR POTENTIAL SEVERE WEATHER ACROSS THESE AREAS WILL BE BETWEEN 4 PM CST AND MIDNIGHT. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING MAY OCCUR ACROSS EASTERN PORTIONS OF THE FORECAST AREA TONIGHT AS THE COLD FRONT SLOWS ITS EASTWARD PROGRESSION. RESIDENTS ACROSS THE MID SOUTH ARE URGED TO REMAIN UPDATED WITH THE LATEST FORECAST INFORMATION AND PLAN NOW FOR THE POTENTIAL OF SEVERE WEATHER THIS AFTERNOON AND EVENING. THE LATEST SEVERE WEATHER DETAILS AND GRAPHICS CAN BE FOUND IN THE GRAPHICAST SECTION ON THE MEMPHIS NATIONAL WEATHER SERVICE WEBSITE. BE PREPARED TO SEEK SAFE SHELTER IN THE EVENT SEVERE WEATHER WARNINGS ARE ISSUED AND SEVERE WEATHER BECOMES IMMINENT. JLH
Local storm report, Dec 31, 2:40 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
240 PM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 5 N WALNUT RIDGE 36.15N 90.96W
12/31/2010 E0.75 INCH LAWRENCE AR LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED ON HIGHWAY 67 ALONG THE LAWRENCE
AND RANDOLPH COUNTY LINES.
&&
RRHSpecial weather statement, Dec 31, 2:52 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
252 PM CST FRI DEC 31 2010
ARZ026-027-035-312130-
CROSS AR-CRAIGHEAD AR-POINSETT AR-
252 PM CST FRI DEC 31 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CST FOR...
WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES WEST OF HICKORY RIDGE AT 252 PM
CST...MOVING NORTHEAST AT 45 MPH.
PEOPLE IN CRAIGHEAD...CROSS AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR BONO...HARRISBURG AND JONESBORO...SHOULD MONITOR THIS
STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3589 9103 3588 9088 3598 9084 3597 9057
3539 9069 3531 9105
TIME...MOT...LOC 2052Z 230DEG 38KT 3543 9104The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 5:01 PM CST | Special Weather Statement | MEG | Lake | 44 min |
| Dec 31, 5:27 PM CST | Special Weather Statement | MEG | DeSoto, Tate, Tunica | 33 min |
| Dec 31, 5:32 PM CST | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 43 min |
| Dec 31, 5:42 PM CST | Flash Flood Warning | MEG | Tunica | 2 hr |
| Dec 31, 12:16 PM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 59 min |
| Dec 31, 12:56 PM CST | Severe Thunderstorm Warning | MEG | Lawrence | 64 min |
| Dec 31, 1:09 PM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 51 min |
| Dec 31, 1:39 PM CST | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 66 min |
| Dec 31, 2:02 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 41 min |
| Dec 31, 2:38 PM CST | Severe Thunderstorm Warning | MEG | Clay, Greene | 52 min |
| Dec 31, 2:52 PM CST | Special Weather Statement | MEG | Craighead, Poinsett | 38 min |
| Dec 31, 3:28 PM CST | Special Weather Statement | MEG | Craighead, Greene | 47 min |
| Dec 31, 3:41 PM CST | Special Weather Statement | MEG | Clay | 49 min |
| Dec 31, 4:17 PM CST | Special Weather Statement | MEG | Craighead | 43 min |
| Dec 31, 4:26 PM CST | Severe Thunderstorm Warning | MEG | Clay | 49 min |
| Dec 31, 4:53 PM CST | Tornado Warning | MEG | Lee | 37 min |
| Dec 31, 5:12 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett, St. Francis | 48 min |
| Dec 31, 5:21 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 39 min |
| Dec 31, 5:59 PM CST | Special Weather Statement | MEG | Lee | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.